MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The main coil, the delivery wire, and introducer sheath were returned.The main coil and the delivery wire were not interlocked.Visual analysis showed that the main coil was detached at the coil arm section, and it was observed to be stretched at the coil arm section.Under the microscope, it was observed that the main coil was detached, stretched and kinked at the coil arm section.Functional testing could not be performed since the main coil and the delivery wire were not interlocked.The coil dimensions that could be measured were inspected and were within specification.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2023.It was reported that the coil could not be removed from the catheter.A 6mm x 20cm interlock -35 coil was selected for use in the varicose veins of gastric fundus.During the procedure, it was noted that the coil could not be withdrawn from the catheter normally.The device was removed together with the catheter.The procedure was completed with another of same device.No complications were reported, and patient was stable post procedure.However, device analysis revealed that the main coil was detached at the coil arm section.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key17019868
Report Number2124215-2023-23825
Device Sequence Number12554773
Product Code KRD
UDI-Device Identifier08714729793021
UDI-Public08714729793021
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2024
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0027988635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2023
Initial Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale
Patient Weight68 KG